MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CARDIAC CATHETER TRAY; ANGIOGRAPHY/ANGIOPLASTY KIT

DEROYAL INDUSTRIES, INC. CARDIAC CATHETER TRAY; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 50-13119
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a cardiac catheterization tray (finished good 50-13119, lot 46982046), which indicated there was lint and loose threads on a towel contained within the tray.A sample was returned to deroyal for review.The returned sample did contain loose threads.The investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials for the finished good was reviewed, and the affected (b)(4) material was identified as part number 5-5338, a green operating room towel.Lot mapping shows that this towel is supplied to deroyal by (b)(4).A supplier notification letter was sent to (b)(4) to notify them of the reported event.The returned sample also was forwarded to (b)(4) and was received may 16, 2018.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
Towels contained in a cardiac cath tray are linting.Random loose strands of thread are falling off of the towels.The end user is concerned the lint or thread could end up in a heart catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause: the towel manufacturer, gd medical, stated in its supplier corrective action request that it determined the root cause to be an inadequate inspection process and poor attention to detail during manufacturing.Corrective action: in its scar response, gd medical indicated applicable personnel were re-trained on the inspection process to ensure product is released within specification and without loose threads.Investigation summary an internal complaint (call 44134) was received for a cardiac catheterization tray (finished good 50-13119, lot 46982046), which indicated there was lint and loose threads on a towel contained within the tray.A sample was returned to deroyal for review.The returned sample did contain loose threads.The investigator reviewed the work order for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of materials for the finished good was reviewed, and the affected raw material was identified as part number 5-5338, a green operating room towel.Lot mapping shows that this towel is supplied to deroyal by gd medical.A supplier notification letter was sent to gd medical to notify them of the reported event.The returned sample also was forwarded to gd medical and was received may 16, 2018.A response from gd medical was received.Preventive action: in its scar response, gd medical stated it implemented the following preventive actions: tightened inspection, line clearance process, and employee training.The investigation is complete at this time.If new and critical information is received, this report will be updated.

Brand Name
CARDIAC CATHETER TRAY
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key7561356
Report Number3005011024-2018-00002
Device Sequence Number1754460
Product Code OEQ
UDI-Device Identifier00749756248686
UDI-Public0749756248686
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
ENFORCEMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-13119
Device Lot Number46982046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1